MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US3513068
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 02/2020); (manufacturing date: 03/2018).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, vessel dissection was identified after inflation in the superficial femoral artery.Reportedly, the dissection was treated with a non drug coated pta balloon dilatation catheter and the event was considered to be resolved.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned and images were not provided.However, medical records were provided and reviewed.An ultrascore device was delivered to the target lesion and was inflated for a total duration of 180 seconds without movement.Following use a grade b dissection was noted.Based on the medical records, dissection of the vessel can be confirmed.However, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the ultrascore device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 02/2020).
 
Event or Problem Description

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7760420
Report Number2020394-2018-01399
Device Sequence Number11227746
Product Code PNO
UDI-Device Identifier00801741116865
UDI-Public(01)00801741116865
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513068
Device Catalogue NumberUS3513068
Device Lot NumberGFCN4105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight95